Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 4, 2000, 6:36 AM CDT for Concho County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 6:36 AM CDT (11:36 UTC)
- Expired
- Jun 4, 2000, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Concho County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 041137 FFWSJT TXC095-041430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 636 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CONCHO COUNTY IN WEST CENTRAL TEXAS * UNTIL 930 AM CDT * AT 627 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PAINT ROCK...OR ABOUT 4 MILES NORTH OF PAINT ROCK... MOVING SOUTHEAST AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... PAINT ROCK AT 705 AM CDT MILLERSVIEW AT 930 AM CDT DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3157 9974 3157 10010 3130 9963 3145 9962 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:15 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 4, 3:15 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 315 AM CDT SUN JUN 4 2000 IR SATELLITE/WSR-88D RADAR LOOPS SHOWING SCATTERED TSTMS ACROSS THE NW HILL COUNTRY/SRN HEARTLAND ZONES. BASED ON SATELLITE/RADAR TRENDS ...EXPECT MUCH OF THE PRECIPITATION TO EXIT OUR ZONES BY 10-11Z. OTR ISOLD/WDLY SCT TSTMS ACROSS WEST TX HAVE BEEN DISSIPATING DURING THE PAST HOUR. FOR TODAY...SW-NE ORIENTED UPPER TROF AXIS EXPECTED TO STRETCH ACROSS OUR CNTRL ZONES BY MIDDAY...THEN INTO THE NW HILL COUNTRY BY 00Z. WITH MOIST AIRMASS/INSTABILITY AND UPPER TROF AXIS PASSING...WILL INCLUDE POPS EVERYWHERE TODAY. HOWEVER...LOW LEVEL CONVERGENCE BOUNDARY WILL LIKELY SET UP ACROSS OUR SRN ZONES THIS AFTERNOON FOR BETTER TSTM CHANCES THERE. WILL KEEP RAIN CHANCES OVER SRN ZONES INTO THE EVENING...BUT TSTMS SHOULD DIE QUICKLY AS UPPER TROF AXIS MOVES INTO SOUTH TX BY 06Z. DRIER/MORE STABLE AIR WILL BE ADVECTING IN FROM THE NORTH ON MONDAY BEHIND A WEAK COOL SURGE AS UPPER RIDGE BUILDS IN...SO WILL KEEP IT DRY. SLIGHT COOLING MONDAY BASED ON 850 MB TEMPERATURES/THICKNESS PROGS. PRELIMS... ABI 086/066/084/065 2000 SJT 088/068/086/066 2-00 JCT 089/070/088/068 3300 .SJT...NONE. 22 N
In the hours before
Local storm report, Jun 4, 1:08 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
108 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
}
0105 AM MCCULLOCH TX FLOODING
06/04/00 MELVIN 1 FOOT OVER FM 2028Local storm report, Jun 4, 4:06 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
|
0300 AM MASON TX FLOODING
06/04/00 KATEMCY 1 FOOT OVER RANCH ROAD
1723 AND 1871Special weather statement, Jun 4, 5:09 AM CDT, 1 hour 27 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041400- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 509 AM CDT SUN JUN 4 2000 ...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL TEXAS TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY... AS A SLOW MOVING UPPER LEVEL DISTURBANCE INTERACTS WITH A VERY MOIST... ALMOST TROPICAL LIKE... AIRMASS OVER WEST CENTRAL TEXAS. NUMEROUS OUTFLOW BOUNDARIES... LAID DOWN BY PREVIOUS THUNDERSTORMS... WILL SERVE AS A FOCUS. WHILE THE ATMOSPHERE REMAINS EXTREMELY MOIST... SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO WEAK INSTABILITY. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 17
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:44 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jun 4, 12:53 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Jun 4, 2:44 AM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jun 4, 6:29 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 4, 1:46 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.